Alert archive / Indiana / Tornado Warnings in 2019
Tornado Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 14, 2019, 12:39 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 12:39 PM CDT (17:39 UTC)
- Expired
- Mar 14, 2019, 1:17 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 1:09 PM CDT | HAIL 0.88 | 1 Ssw Rockport, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:47 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 554 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WFUS53 KPAH 141739
TORPAH
INC147-173-141830-
/O.NEW.KPAH.TO.W.0028.190314T1739Z-190314T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1239 PM CDT THU MAR 14 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
South central Warrick County in southwestern Indiana...
Spencer County in southwestern Indiana...
* Until 130 PM CDT.
* At 1239 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Eureka, or 8 miles southeast of Newburgh,
moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rockport around 1250 PM CDT.
Grandview around 1255 PM CDT.
Holiday World around 100 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Chrisney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3792 8701 3789 8705 3785 8705
3782 8713 3784 8716 3785 8723 3791 8733
3820 8680 3814 8680 3812 8679 3812 8681
3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1739Z 232DEG 61KT 3787 8728
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS3 follow-up statements
925
WWUS53 KPAH 141756
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1256 PM CDT THU MAR 14 2019
INC147-173-141830-
/O.CON.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Warrick IN-Spencer IN-
1256 PM CDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTH
CENTRAL WARRICK AND SPENCER COUNTIES...
At 1255 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Grandview, or 9 miles north of
Rockport, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. This rotation has intensified
over the past few minutes.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Holiday World around 105 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Chrisney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3792 8701 3789 8705 3785 8705
3782 8713 3784 8716 3785 8723 3791 8733
3820 8680 3814 8680 3812 8679 3812 8681
3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1755Z 230DEG 56KT 3802 8705
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS066
WWUS53 KPAH 141803
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
103 PM CDT THU MAR 14 2019
INC173-141813-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Warrick IN-
103 PM CDT THU MAR 14 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL WARRICK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CDT for southwestern
Indiana.
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3807 8702 3820 8680 3814 8680 3812 8679
3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1803Z 232DEG 61KT 3810 8691
$$
INC147-141830-
/O.CON.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Spencer IN-
103 PM CDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
NORTHEASTERN SPENCER COUNTY...
At 103 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holiday World, or 16 miles northeast of Rockport,
moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Spencer County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3807 8702 3820 8680 3814 8680 3812 8679
3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1803Z 232DEG 61KT 3810 8691
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS072
WWUS53 KPAH 141817
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
117 PM CDT THU MAR 14 2019
INC147-141826-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Spencer IN-
117 PM CDT THU MAR 14 2019
...THE TORNADO WARNING FOR NORTHEASTERN SPENCER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CDT for southwestern
Indiana.
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3807 8702 3820 8680 3814 8680 3812 8679
3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1815Z 232DEG 61KT 3824 8668
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:43 AM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Mar 14, 3:43 AM CDT, 8 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Thu Mar 14 2019
.SHORT TERM...(Today through Saturday night)
Issued at 330 AM CDT Thu Mar 14 2019
Currently, the gusts have diminished below 40 mph. A few gusts did
exceed 40 mph recently, but they were associated with the
convective band. Altogether, there has been a diminishing trend
since midnight, when gusts were still in the mid 40s mph,
associated with the band. The short res modeling suggests this
trending will continue thru about daybreak. We loaded a blend of
namnest/hrrr/rap for the timing of the convection this morning,
with some adjustments, to place the peak pops a little further
east than the models, which are just a tad too far west.
The models have some disagreement on the (new) early-mid morning
convective band that will develop as the cold front approaches.
Some of the short res modeling suggests it will be further west,
then blow up east of the Mississippi, while the spectral models
still have it further east. We decided to blend the pops from
higher pops east, to lower pops west, vs the inherited set that
altogether dropped the pops off to the west. Am not comfortable
doing this, until at least we see the surface dew points drop
off/fropa. We're still running 60F or close to it in the Ozarks,
where it should stay til late morning.
The line of convection moving into central Arkansas will
advance/develop northward as it approaches with the eastward
advancing cold front. The models continue to paint an increasingly
high shear atmosphere, and as the front moves in, it should erode
the elevated inversion that inhibited deep layer convection
overnight. This will start to increase the threat for
thunderstorms, including strong to svr, further east, as the
morning wears on. The new SPC day 1 has our eastern counties in
Slight risk, with the Enhanced risk just to our east (touching our
CWA), with damaging winds and a few tornadoes the primary severe
associated hazards.
In addition, gradient gust potential really increases as the
inversion is eroded today. We loaded CONSALL winds/gusts, which
is the high end envelope guidance. It stays below High Wind
Warning criteria...but gusts 50 to 55 mph are possible. Note high
wind watches to warnings to our north/west...and will be
something to consider if we see Warning criteria gusts developing
later today/advancing into our northwest counties. We did extend
Advisory thru 00Z per collab. Start time of 14Z still looks
good/no change.
The event is effectively over/shifted east with the front between
21z-24z today, so no pops after 00Z Friday. High temps will drop a
good 25F from Thursday to Friday. These cooler post frontal temps
then hold into the weekend.
.LONG TERM...(Sunday through Wednesday)
Issued at 330 AM CDT Thu Mar 14 2019
The Ohio river valley will see broad, long wave troffing thru the
extended portion of the forecast, while at the surface, High
pressure is more or less the dominant feature. This should spell
mainly a dry and cool period, as a result. Some energy
occasionally digs into the trof base, and the models have been
consistent in their inconsistency on any qpf/its reflection here.
Removed spotty 15s Sunday afternoon/evening, with a weak front
passing to our northeast, though we did include a mention of
sprinkles in our farthest northeast counties, closer to the energy
source. Collaboratively agreed to remove spotty 15s in the early
week period as well. The only pops we left were for a cold front's
passage Tuesday night-Wednesday. This should be mainly a light
shower/low chance pop event. Critical temps late Tue night/early
Wed morning might lend a little either/or mention, but it should
be brief/of little impact. Below normal 50s/30s will be the rule
thru the period.
&&
.AVIATION...
Issued at 330 AM CDT Thu Mar 14 2019
Cigs range from low MVFR to low VFR, as large body of warm
advection showers/embedded storms moves over terminals early this
morning. Vsbys were restricted to MVFR and even IFR at times in
heavier rains. There should be a lull in activity in next 3 hours
or so, before another uptick as a cold front's associated
convective line develops and translates east later this morning
and into the afternoon. Restricted cigs/vsbys will carry thru the
day, and gusty winds will especially increase again from mid
morning to late afternoon. The front makes passage west to east
during the pm hours, and these restricted cat impacts should
improve markedly thereafter, heading into the Thursday night hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for ILZ075>078-080>094.
MO...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for INZ081-082-085>088.
KY...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for KYZ001>022.
&&Hazardous weather outlook, Mar 14, 4:34 AM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 434 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 434 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A wind advisory is in effect until 7 pm. Wind gusts 45 to 55 mph are anticipated today. Refer to the Advisory for additional details on this hazard. Thunderstorms will redevelop during the daylight hours, and will increase their potential for strong or severe storms moving into the afternoon hours. The Storm Prediction Center has a slight risk of severe storms along and east of a line extending from the Wabash river, south through the Land Between the Lakes in western Kentucky, with an enhanced risk just to our east. Damaging winds is the main hazard, and a few tornadoes are possible. Heavy rain causing areal flooding, as well as continued river flooding, remain hazards as well. Refer to flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds and lowering humidity may elevate fire danger Friday afternoon. Flooding that continues on area rivers and their tributaries remains a hazard. Refer to the latest flood warnings and statements for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Local storm report, Mar 14, 11:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL 5 SW MORGANFIELD 37.62N 87.94W
03/14/2019 E1.00 INCH UNION KY PUBLIC
PEA TO QUARTER SIZE HAIL.
&&
DWSLocal storm report, Mar 14, 11:57 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1157 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 1 WSW HENDERSON 37.83N 87.60W
03/14/2019 HENDERSON KY EMERGENCY MNGR
A FEW TREES DOWN AROUND TOWN. TIME ESTIMATED
FROM RADAR.
&&Local storm report, Mar 14, 12:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM NON-TSTM WND DMG 4 W PHILPOT 37.74N 87.05W
03/14/2019 DAVIESS KY EMERGENCY MNGR
TREE FELL ON A HOUSE DUE TO HIGH WINDS.
&&Local storm report, Mar 14, 12:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 3 SE STURGIS 37.51N 87.95W
03/14/2019 E1.00 INCH UNION KY TRAINED SPOTTER
TIME ESTIMATED.
&&
DWSLocal storm report, Mar 14, 12:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL 8 NW DALE 38.25N 87.09W
03/14/2019 E1.00 INCH PIKE IN COCORAHS
&&
DWSLocal storm report, Mar 14, 12:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1223 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FUNNEL CLOUD 5 SW ROBARDS 37.63N 87.62W
03/14/2019 WEBSTER KY EMERGENCY MNGR
FUNNEL CLOUD REPORTED BETWEEN HIGHWAY 132
AND HIGHWAY 56 NEAR POOLE.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:34 AM CDT | Tornado Warning | PAH | Posey | 26 min |
| Mar 14, 10:01 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh, Warrick | 29 min |
| Mar 14, 10:30 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 30 min |
| Mar 14, 10:39 AM CDT | Tornado Warning | PAH | Posey, Vanderburgh | 24 min |
| Mar 14, 11:01 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 29 min |
| Mar 14, 11:10 AM CDT | Tornado Warning | PAH | Posey, Vanderburgh | 35 min |
| Mar 14, 11:17 AM CDT | Areal Flood Warning | PAH | Pike, Vanderburgh, Warrick | 3 hr |
| Mar 14, 11:19 AM CDT | Tornado Warning | PAH | Gibson, Pike, Vanderburgh, Warrick | 26 min |
| Mar 14, 11:47 AM CDT | Tornado Warning | PAH | Pike, Vanderburgh, Warrick | 28 min |
| Mar 14, 12:17 PM CDT | Tornado Warning | PAH | Pike, Spencer, Warrick | 43 min |
| Mar 14, 12:47 PM CDT | Areal Flood Warning | PAH | Spencer | 3 hr |
| Mar 14, 12:56 PM CDT | River Flood Warning | PAH | Posey, Vanderburgh | 4 days |
| Mar 14, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 26 min |
| Mar 14, 1:21 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 39 min |
| Mar 14, 1:32 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 28 min |
Nearby
Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.